| Model Number |
27074B |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The unit in question was requested for return.The investigation is anticipated, but not yet begun.
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): the event occurred in (b)(6).During patient treatment, the jaw mechanism broke apart inside the patient.The surgeon then needed to investigate to find a fragment and x-ray to ensure no other fragments were left in the patient.No further fragments were detected, and the x-ray was clear.The operation was extended for 1.5 hours.(mfr's.Internal complaint # (b)(4)).
Additional Manufacturer Narrative
Upon the evaluation (dated 2021-12-20) it could be confirmed that the tie rod of the stone crushing forceps was bent and broken.The root cause is most likely that the forceps became damaged due to mechanical overload applied by the customer.According to the corresponding instructions for use (96216312df; version: 2.1 - 07/2018, chapter 3), it was written that overloading the instrument by exerting too much force may cause the medical device to break or bend.Bent instruments must not be bent back to their original position.